Alert archive / Ohio / Frost Advisories in 2023

Frost Advisory 7, NWS Cleveland, OH

May 25, 20235 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this frost advisory at May 25, 2023, 2:32 PM EDT for 5 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at May 26, 2023, 1:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 25, 2023, 2:32 PM EDT (18:32 UTC)
In effect from
May 26, 2023, 1:00 AM EDT
Expired
May 26, 2023, 6:45 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Portage County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2023-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2023-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

420 
WWUS71 KCLE 251832
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
232 PM EDT Thu May 25 2023

PAZ002-003-260245-
/O.NEW.KCLE.FR.Y.0007.230526T0500Z-230526T1200Z/
Southern Erie-Crawford-
Including the cities of Edinboro, Corry, Union City, Meadville, 
and Titusville
232 PM EDT Thu May 25 2023

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Southern Erie and Crawford Counties.

* WHEN...From 1 AM to 8 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...Frost is more likely in, but not confined
  to, the valleys of the eastern halves of the counties where 
  temperatures will be lowest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

26
3 follow-up statements
421 
WWUS71 KCLE 260150
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
950 PM EDT Thu May 25 2023

OHZ012>014-022-023-261000-
/O.EXA.KCLE.FR.Y.0007.230526T0500Z-230526T1200Z/
Lake-Geauga-Ashtabula Inland-Portage-Trumbull-
Including the cities of Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Chardon, South Russell, 
Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, 
Andover, Roaming Shores, Kent, Aurora, Streetsboro, Ravenna, 
Warren, and Niles
950 PM EDT Thu May 25 2023

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...Lake, Geauga, Ashtabula Inland, Portage and Trumbull 
  Counties.

* WHEN...From 1 AM to 8 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...The greatest potential for frost will be in
  valleys where winds will be lightest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

PAZ002-003-261000-
/O.CON.KCLE.FR.Y.0007.230526T0500Z-230526T1200Z/
Southern Erie-Crawford-
Including the cities of Edinboro, Corry, Union City, Meadville, 
and Titusville
950 PM EDT Thu May 25 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
FRIDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Southern Erie and Crawford Counties.

* WHEN...From 1 AM to 8 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...Frost is most likely in, but not confined 
  to, the valleys of the eastern halves of the counties where 
  temperatures will be lowest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
150 
WWUS71 KCLE 260708
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
308 AM EDT Fri May 26 2023

PAZ002-003-261200-
/O.CON.KCLE.FR.Y.0007.000000T0000Z-230526T1200Z/
Southern Erie-Crawford-
Including the cities of Edinboro, Corry, Union City, Meadville, 
and Titusville
308 AM EDT Fri May 26 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Southern Erie and Crawford Counties.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OHZ012>014-022-023-261200-
/O.CON.KCLE.FR.Y.0007.000000T0000Z-230526T1200Z/
Lake-Geauga-Ashtabula Inland-Portage-Trumbull-
Including the cities of Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Chardon, South Russell, 
Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, 
Andover, Roaming Shores, Kent, Aurora, Streetsboro, Ravenna, 
Warren, and Niles
308 AM EDT Fri May 26 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...Lake, Geauga, Ashtabula Inland, Portage and Trumbull 
  Counties.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
545 
WWUS71 KCLE 261045
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
645 AM EDT Fri May 26 2023

OHZ012>014-022-023-PAZ002-003-261145-
/O.CAN.KCLE.FR.Y.0007.000000T0000Z-230526T1200Z/
Lake-Geauga-Ashtabula Inland-Portage-Trumbull-Southern Erie-
Crawford-
Including the cities of Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Chardon, South Russell, 
Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, 
Andover, Roaming Shores, Kent, Aurora, Streetsboro, Ravenna, 
Warren, Niles, Edinboro, Corry, Union City, Meadville, 
and Titusville
645 AM EDT Fri May 26 2023

...FROST ADVISORY IS CANCELLED...

The Frost Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 25, 1:39 PM EDT, 53 minutes earlier.

Area forecast discussion, May 25, 1:39 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
139 PM EDT Thu May 25 2023

.SYNOPSIS...
Strong high pressure builds in through the first part of the
weekend in continued dry conditions.

&&

.NEAR TERM /THROUGH FRIDAY/...
930 am update...
All is quiet... no changes this morning.

Previous discussion...
High pressure is building down from southern Ontario this
morning and will be over the Great Lakes region into the
weekend. Mostly sunny and quiet weather is expected today and
Friday. High temperatures will be cooler today in the upper 50s
to lower 60s. Overnight lows tonight will drop into the lower
40s. There will be some upper 30s across northwest Pennsylvania
tonight with a few pockets of patchy frost possible. It will be
a little warm on Friday with high temps in the upper 60s and and
lower 70s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Overall, a quiet holiday weekend is in store as high pressure
anchors over the Great Lakes. The high will keep quite a bit of dry
air in place and do not have any precipitation chances through
Saturday night. Weak return flow will develop across the Ohio Valley
on Sunday as a vertically stacked low develops across the
southeastern U.S., however the majority of forecast guidance places
precipitation to the southeast of the local area. Maintained a dry
forecast for most of the CWA through Sunday night, but there are
slight chances (15-20%) of a few showers roughly from Knox to far
southern Mahoning counties during the day Sunday.

Warm air advection will allow temps to gradually increase throughout
the weekend. Friday night will feature the coolest weather of the
period with lows in the 40s. Highs will be in the 70s Saturday and
Sunday with overnight lows generally in the 50s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Upper-level ridge builds over the Great Lakes during the long term
period and the weather pattern will finally shift to something that
is much more summer-like than recent days. Temperatures climb into
the upper 70s and low to mid 80s on Memorial Day and continue to
increase through the middle of the week. By Wednesday, temperatures
across NW OH may break 90 degrees with other locations reaching the
mid to upper 80s. The only outliers will be locations that may be
impacted by lake breezes each afternoon. Overnight lows warm up
quite a bit as well; expect minimum temps in the upper 50s and low
to mid 60s each night. Although precipitation chances remain very
low at this time, there may be sufficient diurnal instability to
warrant a slight chance of showers and isolated thunderstorms during
each afternoon. Any shower/thunderstorm potential would be
conditional on whether or not there is a trigger, such as a lake
breeze.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
VFR. NE winds 12-20kts ease to below 12kts tonight, then back in
the 12-15kt range for most terminals Friday. Cirrus exits after
23Z. Clear tonight into Friday. No restrictions.

Outlook...Non-VFR is possible with isolated rain showers
Sunday afternoon.

&&

.MARINE...
Breezy northeast winds 15 to 25 knots continue across all of Lake
Erie through most of this morning before beginning to relax during
the afternoon. Winds should diminish and waves should decrease below
values that are hazardous to small vessels west of The Islands and
east of Geneva-on-the-Lake by ~15Z/11 AM this morning, but onshore
flow 15 to 20 knots will persist in the central basin through early
this evening. Small Craft Advisories will persist between The
Islands and Geneva-on-the-Lake until 00Z/8 PM this evening before
winds diminish significantly. Northeast winds 5 to 15 knots with
waves 3 feet or less are expected late tonight through early next
week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 8 PM EDT this evening for
     OHZ009>012-089.
PA...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
     LEZ144>148.

&&

SYNOPSIS...Griffin
NEAR TERM...Griffin/26
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...26
MARINE...Maines
Hazardous weather outlook, May 25, 11:20 AM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1120 AM EDT Thu May 25 2023

OHZ009>012-089-261530-
Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
1120 AM EDT Thu May 25 2023

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ007-PAZ001-261530-
Ottawa-Northern Erie-
1120 AM EDT Thu May 25 2023

This Hazardous Weather Outlook is for northwest Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a moderate risk of rip currents along the Lake Erie shore
through this early evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033-
036>038-047-PAZ002-003-261530-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
1120 AM EDT Thu May 25 2023

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Ohio, 2023Frost Advisories in Pennsylvania, 2023Every frost advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.